Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Sep 6, 2000, 10:24 PM CDT for Brown County, Marshall County, South Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2000, 10:24 PM CDT (03:24 UTC)
- Expired
- Sep 6, 2000, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Brown County, SD, Marshall County, SD
The radar
The Aberdeen radar (KABR), 42 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 070326 SVRABR SDC013-091-070415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1024 PM CDT WED SEP 6 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTHEAST SOUTH DAKOTA MARSHALL COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 1115 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF HOUGHTON...OR ABOUT 16 MILES NORTH OF GROTON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAREMONT AROUND 1030 PM CDT AMHERST AROUND 1035 PM CDT BRITTON AROUND 1045 PM CDT KIDDER AROUND 1045 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4577 9834 4556 9802 4596 9740 4599 9800 ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:20 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 6, 9:20 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 920 PM CDT WED SEP 6 2000 MAIN CONCERN FOR TONIGHT WILL BE THE CHANCES FOR SHOWERS AND THUNDERSTORMS. KABR RADAR INDICATED THAT THUNDERSTORMS RAPIDLY DEVELOPED OVER FAULK AND EDMUNDS COUNTIES WITHIN THE LAST HOUR. THESE STORMS WERE NOW MOVING INTO BROWN COUNTY AT THIS TIME. SATELLITE INDICATED TWO DECKS OF CLOUDS. ABUNDANT MID LEVEL CLOUDINESS WAS STREAMING ACROSS MOST OF THE CWA THIS EVENING. MEANWHILE...LOW CLOUDS WERE MOVING THROUGH NORTH CENTRAL SOUTH DAKOTA. 00Z RUC INDICATED SHORTWAVE MOVING ACROSS THE REGION TONIGHT. THIS FEATURE MAY KICK OF SOME THUNDERSTORM ACTIVITY INTO EARLY THURSDAY MORNING. THE ACTIVITY IS EXPECTED TO BE OUT OF HERE BY 12Z. UPDATED ZONES OUT SHORTLY. .ABR...NONE. ECKBERG
In the hours before
Local storm report, Sep 6, 7:20 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
720 PM CDT WED SEP 6 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 4 SW MILLER SD WIND DAMAGE
09/06/00 HAND SHERIFF DEPT REPORTED
BARN AND TREES BLOWN DOWN.
0700 PM MILLER SD 1-2 INCH HAIL AND ESTIMATED
09/06/00 HAND 60 MPH WIND.
GNThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:01 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 44 min |
| Sep 6, 7:24 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.